Medications


Posted by Linda Ostheimer , Mar 27,2001,10:26   Archive
I was wondering if anyone with beb takes elavil. I was diagnoised with this disorder 4 years ago and at that time was on elavil for migraines. I have had good luck with botox for my eyes, but a few months ago my GP took me off of elavil because my headaches were better. Since then I have experienced squeezing on the outsides of my eyes like I need to squint. I am not sure if the botox is wearing off of if the elavil was helping more then I thought with the beb. I get shots again on 4-13-01. Up until now I have been going every 6 months but this time it is only 5 months. Thank you for any responses. Linda in Indiana.



Recommend Current pageAuthor Profile
Replies to this message


Re: Medications

Re : Medications --- Linda Ostheimer
Posted by Sally - in - Idaho , Mar 27,2001,12:40 Top of Thread Archive
I do not take elavil so don't know if it was helping with the squeezing. However, I do get that squeezing on the sides of my face and it worsens as the Botox wears off. I have injections every two months.

Sally in North Idaho




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Medications

Re : Medications --- Linda Ostheimer
Posted by Shirley-Arkansas-USA , Mar 27,2001,17:00 Top of Thread Archive
Hi Linda,
I think that the Elavil was probably helping you some along with the botox to reduce your spasms. The botox also probably helped your headaches, at least it does mine. I rarely get a headache anymore until my botox starts to wear off. It may have been helping to extend the helpfulness of your botox. You seem to be getting a good result from your botox. Talk with your doctor about it. You may need to get your botox a little more often. Some of us do use different drugs to help the botox to extend its period of usefulness.
There is a list of drugs that have been reported or have the potential to cause dystonic reactions. The link to this site was posted a few days ago. Elavil is one of the drugs on the list.
The site is http://www.dystonia-support.org/Drug%20List.htm
You might check there and print it out. Take it with you to your next doctor visit and if you are needing to take some additional medication to help with the squeezing, you can try something not on the list.
Personally, if your botox is doing as well as it is for that period of time, I would just opt to get it a little more often.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Medications

Re : Re: Medications --- Shirley-Arkansas-USA
Posted by edith nalepa , Mar 27,2001,19:42 Top of Thread Archive
Dear Shirley, Thanks for posting that link, about drugs that might make dystonia worse. I printed a copy and find that before my BEB I had been taking one of them for several years. I think all of us BEB people should print out a copy and read it over.It makes me wonder if it had any thing to do with my BEB? Maybe, maybe not? How many of us were using any of those drugs before our BEB? Something to think about. Edith in Fl.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Medications

Re : Re: Medications --- edith nalepa
Posted by Shirley-Arkansas-USA , Mar 27,2001,21:46 Top of Thread Archive
Edith,
You might want to look back a page or two and see the discussion about the list of drugs. June had originally posted the link a couple of days ago. There were several posts about it.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Medications

Re : Medications --- Linda Ostheimer
Posted by Delaine Inman , Mar 27,2001,18:06 Top of Thread Archive
I know some people get started on Elavil after they get BEB and it helps some people, BUT....I had been on Elavil for many many years on a very low dose at bedtime for Fibromyalgia and I got the BEB 2 years ago, also ringing in my ears and slight tremors in my hands at times. When I read that Elavil has a 20 to 30% chance of causing dystonias if taken for long period of times I really felt in a corner. It helped my FMS like nothing else, but what if it had caused or helped to bring on my BEB????? So I stopped last Oct. after slowly weaning myself off and switched to Benadryl. It didn't help my BEB and it didn't help my FMS nearly as well and it really dried my eyes and sinuses/nose terribly, so I stopped that too. I haven't found a safe medication not on the list for my FMS so I'm just coping with stretches, pacing myself and putting up with the soreness and discomfort. MY goal this month is to try to go to Massage therapist more often, because it does help my FMS and it helps me cope with BEB and life in general. It is an individual decision. There are times my BEB is so bad I'd try anything for some relief, so do what you need to do to cope.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Medications

Re : Re: Medications --- Delaine Inman
Posted by Shirley-Arkansas-USA , Mar 27,2001,20:48 Top of Thread Archive
I agree Delaine, It is an impossibility to take something that has no side effects. Benadryl is on the list. I started taking that after I developed BEB. At this point, my eyes won't open unless I take it and the two other medications, Klonopin and Adderall. I've tried leaving one off and I'm a total shut down. What choice do I have? I want to see. I will have my surgery and hope for some improvement and maybe can leave the meds off or decrease them. You have to weigh the pros and cons.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile